MAUDE Adverse Event Report: ACCESS VASCULAR, INC. HYDROPICC; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

ACCESS VASCULAR, INC. HYDROPICC; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number 80001002
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 21 september 2022, (b)(6) notified avi of a complaint.(b)(6) reported that a nurse, (b)(6), was consulted for a hydropicc that was leaking.When she determined it was not phlebitis, the catheter was removed and "crack" was observed just distal to the reverse taper.A video was provided showing blood leaking from the catheter just under the skin.An image was also provided to show the suspected crack post-removal.Per request, (b)(6) participated in a phone call on the same day with members of the avi quality team ((b)(4) and (b)(4)).(b)(6) indicated on the call that the hospital record reflects insertion to be 1cm from the suture wing or insertion site (1cm is the recommended insertion on the hydropicc instruction for use).(b)(6) noted that from the video the insertion appears to be approximately 3-4cm from the insertion site.Based on the catheter defect type and location, (b)(6) suspects the additional catheter length outside the insertion site dehydrated resulting in the crack during catheter use.Upon further discussion, it was noted that (b)(6) has had issues with this particular site not following proper care and maintenance procedures in the past, and he suspects that a dressing change was not done properly.After the catheter was removal, a new hydropicc was placed.The lot# of the picc-142 catheter/kit was not provided, therefore, avi is not able to complete an lhr review to review production documentation as part of this investigation.Additionally, there have been no other lots associated with this reported issue.
 
Event or Problem Description
Hydropicc leaked.When the line was removed, it was noted that the catheter was cracked just distal to the reverse taper.

Brand Name
HYDROPICC
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR, INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
brian hanley
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key15610413
Report Number3015060232-2022-00004
Device Sequence Number2810120
Product Code LJS
UDI-Device Identifier00862559000463
UDI-Public(01)00862559000463
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K193015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number80001002
Device Catalogue Number80001002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown